Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 20, 2000, 5:28 PM EDT for Pike County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2000, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 20, 2000, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Pike County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507 WUUS53 KJKL 202129 SVRJKL KYC195-202200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 528 PM EDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PIKE COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF PIKEVILLE * UNTIL 600 PM EDT * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BOLDMAN...OR ABOUT 6 MILES WEST OF PIKEVILLE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTHWEST OF ZEBULON AT 540 PM EDT 3 MILES SOUTHEAST OF GULNARE AT 550 PM EDT 4 MILES NORTHWEST OF META AT 555 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 20, 3:00 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EDT TUE JUN 20 2000 A WET OUTLOOK. WARM FRONT CURRENTLY MOVING NORTHEAST THROUGH THE FORECAST AREA BRINGING IN A VERY MOIST AIRMASS. AT 12Z PRECIPITABLE WATER FROM CENTRAL IL TO CENTRAL MS WAS RUNNING ABOVE 2 INCHES. SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE SOUTHWEST PART OF THE AREA AND ARE DEVELOPING NORTHEASTWARD AS OUR ATMOSPHERE MOISTENS AND A MID/UPPER LEVEL WAVE MOVES OVER FROM WEST TO EAST LATE TODAY. SOME OF THE CONVECTION MAY LINGER PAST 00Z TONIGHT...BUT SHOULD THEN SETTLE DOWN FOR A WHILE. LATE TONIGHT/TOWARD MORNING THE CHANCE OF RAIN INCREASES AGAIN AS LOW LEVEL JET SINKS SOUTH BRINGING AN UPGLIDE FEED OF WARM MOIST AIR. BEST CHANCE TOWARD MORNING WILL BE IN THE NORTH AND WEST. THE ETA IS MOST IMPRESSIVE WITH THIS FEATURE FOR EAST KY...BUT EVEN THE AVN AND NGM SHOW SOME PRECIP. WILL GO WITH LIKELY POP NORTH AND WEST TONIGHT...THINKING THAT COMBINING THE EVENING AND PREDAWN PERIODS WILL YIELD A POP THAT HIGH. HOWEVER...EITHER EPISODE ALONE WOULD ONLY BE WORTHY OF A CHANCE POP. WILL GO WITH ONLY A CHANCE POP SOUTHEAST...WHERE PREDAWN PROSPECT OF RAIN IS LESS. ON WEDNESDAY...RIGHT REAR QUADRANT OF UPPER JET WILL PROVIDE LIFT. WITH LITTLE CAP ANTICIPATED WE SHOULD SEE MORE CONVECTION. AS WARM AS THE AIR MASS IS...HAIL WILL PROBABLY NOT BE A BIG CONCERN. HOWEVER...WITH MID LEVEL SPEED MAX OF 40 TO 45 KNOTS MOVING OVER...WOULD NOT RULE OUT SOME MARGINALLY SEVERE GUSTS. DIFFERENCES SHOW UP AMONG MODELS ON WEDNESDAY NIGHT. THE NGM IS MUCH MUCH FASTER WITH THE COLD FRONT THAN THE ETA OR AVN. THE NGM HAS IT MIDWAY THROUGH EAST KY AT 00Z AND INTO VA BY 06Z. MODELS TRENDS ARE SLOWER...AND WILL DISCOUNT THE NGM. THE ETA AND AVN DO NOT HAVE FRONTAL PASSAGE UNTIL THE DAY THURSDAY. WILL GO WELL ABOVE NGM MOS POPS FOR BOTH WEDNESDAY NIGHT AND THURSDAY. ALTHOUGH RIVERS ARE NOT RUNNING HIGH...RECENT RAINS HAVE MOISTENED THE SURFACE SOIL CONSIDERABLY. SMALL STREAM FLOOD ADVISORIES ARE ALREADY BEING ISSUED THIS AFTERNOON. WITH SUCH A MOIST AIR MASS AND A SLOW FRONTAL PASSAGE...SMALL STREAM FLOODING COULD BE AN EVEN LARGER CONCERN IN THE SECOND OR THIRD PERIOD. WILL NOT ISSUE A WATCH AT THIS TIME...BUT LATER SHIFTS WILL NEED TO MONITOR THIS. THINK THAT NGM SURFACE DEW POINTS ARE A LITTLE TOO LOW ON WEDNESDAY. AS A RESULT...CONVECTIVE TEMPERATURES WOULD BE LOWER THAN SUGGESTED BY THE NGM. THIS TRANSLATES INTO NGM MOS TEMPS WHICH ARE PROBABLY TOO HIGH. WILL UNDERCUT BY SEVERAL DEGREES. WITH FRONTAL PASSAGE EXPECTED TO BE SLOWER THAN THE NGM SUGGESTS...NGM MOS LOW TEMPS ARE PROBABLY A FEW DEGREES TOO COOL ON WEDNESDAY NIGHT. CONVERSELY...NGM MOS LOOKS TOO WARM ON THURSDAY. .JKL...NONE. HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:38 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley | 52 min |
| Jun 20, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 23 min |
| Jun 20, 4:20 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.